GERALD P. MIRRER, M.D.
The most frequent toxic manifestations in the clinical use of propylthiouracil include drug fever, dermatitis, agranulocytosis and leukopenia.
Severe hypoprothrombinemia following propylthiouracil therapy was described by Craddock et al.1 In their experience fresh human thrombin free serum, together with whole blood transfusions, resulted in a rapid decrease of the prothrombin time. Vitamin K parenterally failed to exert a hemostatic effect.
The following is a report of hypoprothrombinemia which occurred during propylthiouracil administration in a case whose presenting symptoms were hematuria and purpura.
The patient was a 43 year old white Italian female who had been on antithyroid medication
GERALD P. MIRRER. HYPOPROTHROMBINEMIA FOLLOWING THE USE OF PROPYLTHIOURACIL: CASE REPORT(HYPOPROTHROMBINEMIA FOLLOWING THE USE OF PROPYLTHIOURACIL: CASE REPORT*). Ann Intern Med. 1955;43:1124–1127. doi: 10.7326/0003-4819-43-5-1124
Download citation file:
Published: Ann Intern Med. 1955;43(5):1124-1127.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use